Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 12, NWS Wichita, KS

June 10, 201314 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 10, 2013, 3:23 PM CDT for 14 counties in Kansas. It took effect at Jun 11, 2013, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 3:23 PM CDT (20:23 UTC)
In effect from
Jun 11, 2013, 11:00 AM CDT
Expired
Jun 11, 2013, 8:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-621 J/kg
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS73 KICT 102023
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT MON JUN 10 2013

KSZ032-033-047>052-067-068-082-083-091-092-111030-
/O.NEW.KICT.WI.Y.0012.130611T1600Z-130612T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
323 PM CDT MON JUN 10 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. 

* TIMING...STRONG SOUTH WINDS WILL DEVELOP TOWARD MIDDAY TUESDAY
  PERSISTING INTO EARLY TUESDAY EVENING. 

* WINDS...SOUTH WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS
  TO 45 MPH. 

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL
  DIFFICULT...ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS
  INTERSTATE 70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS
  CAN EASILY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
177 
WWUS73 KICT 110826
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT TUE JUN 11 2013

KSZ032-033-047>052-067-068-082-083-091-092-112230-
/O.CON.KICT.WI.Y.0012.130611T1600Z-130612T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
326 AM CDT TUE JUN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL DEVELOP LATE THIS MORNING AND
  PERSIST INTO THE EARLY EVENING.

* WINDS...SOUTH WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH 
  GUSTS TO 45 MPH. 

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 
  70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS CAN EASILY 
  BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS
539 
WWUS73 KICT 112013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT TUE JUN 11 2013

KSZ032-033-047>052-067-068-082-083-091-092-120100-
/O.CON.KICT.WI.Y.0012.000000T0000Z-130612T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
313 PM CDT TUE JUN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL PERSIST INTO EARLY THIS
  EVENING.

* WINDS...SOUTH WINDS WILL BE OCCASIONALLY SUSTAINED AT 30 TO 35
  MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 
  70 AND HIGHWAY 400. IN ADDITION...SMALL YARD ITEMS CAN EASILY 
  BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
078 
WWUS73 KICT 120118
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT TUE JUN 11 2013

KSZ032-033-047>052-067-068-082-083-091-092-120230-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-130612T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
818 PM CDT TUE JUN 11 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THE REST OF
THE NIGHT...SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:19 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 10, 3:19 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT MON JUN 10 2013

.UPDATE...
ISSUED AT 318 PM CDT MON JUN 10 2013

UPON COLLABORATION WITH WFO'S DDC AND GID, WILL ISSUE A WIND
ADVISORY FOR TUESDAY FOR ALONG/WEST OF INTERSTATE 135 IN
CENTRAL/SOUTH CENTRAL KS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 247 PM CDT MON JUN 10 2013

UPPER RIDGE WILL CONTINUE TO BUILD OVER THE CENTRAL PLAINS TONIGHT
INTO TUESDAY. ISOLATED-WIDELY SCATTERED HIGH-BASED STORMS WITH GUSTY
WINDS ARE POSSIBLE OVER NORTHWESTERN KS THIS EVENING...IN AREAS
WHERE WEAK LOW-LEVEL CONVERGENCE DEVELOPS IN VICINITY OF LEE
TROUGH/WARM FRONT. THERE IS A SMALL CHANCE SOME OF THIS ACTIVITY
COULD AFFECT OUR AREA WEST OF HIGHWAY 14 BEFORE DIMINISHING BY LATE
EVE...ALTHOUGH PLANNING TO KEEP GOING DRY FORECAST. LEE
TROUGH/THERMAL RIDGING INTENSIFIES TUESDAY. THIS WILL LEAD TO VERY
GUSTY SOUTHERLY WINDS ESPECIALLY OVER CENTRAL SECTIONS WHERE A WIND
ADVISORY MAY BE REQUIRED. THIS WILL ALSO HELP BOOST TEMPERATURES TO
THE HIGHEST READINGS THUS FAR THIS YEAR. SHORTWAVE TROUGH OVER CA/NV
THIS AFTERNOON IS PROJECTED TO MOVE ATOP THE UPPER RIDGE...EJECTING
OUT OVER THE CENTRAL PLAINS TUESDAY NIGHT INTO WEDNESDAY. THIS WILL
PUSH A WEAK FRONT SOUTHWARD THROUGH OUR AREA WEDNESDAY-WEDNESDAY
EVE. ONLY SLIGHT RELIEF IN THE HEAT EXPECTED WEDNESDAY NIGHT INTO
THURSDAY WITH STILL ABOVE NORMAL TEMPERATURES. ANY MCS ACTIVITY
TUESDAY NIGHT SHOULD BE NORTH OF OUR AREA WITH VERY WARM MID-LEVEL
TEMPERATURES IN PLACE. DRY FORECAST WEDNESDAY-THURSDAY STILL LOOKS
REASONABLE.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 247 PM CDT MON JUN 10 2013

WARM FRONT WILL LIFT NORTH OF OUR FORECAST AREA FRIDAY...BRINGING
VERY WARM TEMPERATURES FOR FRIDAY INTO SATURDAY. GFS AND ECMWF BOTH
HINT AT A WEAK WAVE COMING NORTHEASTWARD OUT OF MEXICO...TOPPING THE
RIDGE...MOVING ACROSS KANSAS LATE SATURDAY INTO SUNDAY. A
COINCIDENT INCREASE IN MOISTURE/INSTABILITY IS INDICATED WHICH
WILL RESULT IN AT LEAST SMALL CHANCES OF THUNDERSTORMS. WEAK
NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE CENTRAL PLAINS
SUNDAY NIGHT INTO MONDAY AND WILL KEEP A SLIGHT THUNDERSTORM
CHANCE MENTION.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1246 PM CDT MON JUN 10 2013

MODEST SOUTH/SOUTHWEST WINDS THIS AFTERNOON AND TONIGHT WILL GIVE
WAY TO STRONG AND GUSTY SOUTH/SOUTHWEST WINDS BY EARLY TO MID-
MORNING TUESDAY...AS LOW PRESSURE STRENGTHENS OVER THE WESTERN
HIGH PLAINS. MAY SEE A FEW ISOLATED THUNDERSTORMS DEVELOP OVER
WESTERN KS THIS AFTERNOON/EVENING WHICH COULD SPREAD SCT MID-LEVEL
CLOUDS OVER KRSL-KSLN TONIGHT-TUESDAY.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72 100  74  98 /   0   0   0  10
HUTCHINSON      71 101  74  97 /   0   0  10  10
NEWTON          71 100  73  96 /   0   0  10  10
ELDORADO        70  97  73  96 /   0   0   0  10
WINFIELD-KWLD   71  98  74  98 /   0   0   0  10
RUSSELL         71 104  72  94 /  10  10  10   0
GREAT BEND      70 103  72  96 /  10  10  10   0
SALINA          70 101  74  95 /  10   0  10  10
MCPHERSON       71 101  74  96 /  10   0  10  10
COFFEYVILLE     70  95  74  95 /   0   0   0  10
CHANUTE         70  95  73  94 /   0   0   0  10
IOLA            70  94  73  94 /   0   0   0  10
PARSONS-KPPF    70  95  74  94 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM CDT TUESDAY FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, Jun 10, 10:14 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT MON JUN 10 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1014 AM CDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL REACH BETWEEN 100 AND 103 DEGREES THIS AFTERNOON
ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES WILL AGAIN REACH 100 TO 104 DEGREES TUESDAY ACROSS
MUCH OF CENTRAL AND SOUTH-CENTRAL KANSAS. SOUTHERLY WINDS ARE ALSO
EXPECTED TO BE STRONG TUESDAY...WITH SPEEDS NEAR AND EXCEEDING 30
MPH IN CENTRAL KANSAS.

HEAT INDICES BETWEEN 100 AND 104 DEGREES WILL CONTINUE TO IMPACT
THE AREA THROUGH FRIDAY...WITH HIGHS IN THE 90S AND 100S.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY ACROSS THE
AREA. AT THIS TIME IT APPEARS AT LEAST STRONG STORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/ADK

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.